MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. RENASYS GO; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. RENASYS GO; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66021496
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during npwt, a renasys go emits an odor even though the canister was changed, it is also making a clicking noise and the back is really warm.It is unknown how treatment was resumed.No harm to the patient or further complications reported.Further information is not available.
 
Additional Manufacturer Narrative
The device was not returned for evaluation, all supplied information has been reviewed and we have not been able to confirm the complaint.The instruction for use detail that if a high ambient temperature is experienced the device will pause charging to prevent damage to the device, during use the device may feel warm.The odor filter is intended to be changed after every patients use, the changing of the canister does no prevent odors.The clicking noise experienced may denote a component failure, but this cannot be confirmed without evaluating the device.A documentation review has been conducted, confirmed that no manufacturing problems where observed.Previous complaints of this nature have been recorded, with no historical escalations or manufacturing problems observed.The instructions for use contain comprehensive instructions on the safe operation and use of the device.The risk files mitigate the reported issue with no updates required.This investigation is now complete, with no manufacturing problems observed, no corrective actions are deemed necessary.Smith and nephew can confirm the device was released according to specifications and continue to monitor for adverse trends relating to this product range.
 
Additional Manufacturer Narrative
While this event is no longer considered reportable, this report is being submitted as a courtesy to provide updated investigation results based on the return and evaluation of the complaint device subsequent to the submission of our previous supplemental report.The device was not returned for evaluation, all supplied information has been reviewed and we have not been able to confirm the complaint.The instruction for use detail that if a high ambient temperature is experienced the device will pause charging to prevent damage to the device, during use the device may feel warm.The odor filter is intended to be changed after every patients use, the changing of the canister does no prevent odors.The clicking noise experienced may denote a component failure, but this cannot be confirmed without evaluating the device.A documentation review has been conducted, confirmed that no manufacturing problems where observed.Previous complaints of this nature have been recorded, with no historical escalations or manufacturing problems observed.The instructions for use contain comprehensive instructions on the safe operation and use of the device.The risk files mitigate the reported issue with no updates required.This investigation is now complete, with no manufacturing problems observed, no corrective actions are deemed necessary.Smith and nephew can confirm the device was released according to specifications and continue to monitor for adverse trends relating to this product range.

Brand Name
RENASYS GO
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13152361
Report Number8043484-2022-00005
Device Sequence Number17138412
Product Code OMP
UDI-Device Identifier05000223491000
UDI-Public05000223491000
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K152163
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66021496
Device Catalogue Number66021496
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer02/08/2022
02/08/2022
Initial Report FDA Received Date01/04/2022
Supplement Report FDA Received Date02/08/2022
07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown